Journal of the Operations Research Society of Japan
Online ISSN : 2188-8299
Print ISSN : 0453-4514
ISSN-L : 0453-4514
ON THE USE OF DECOMPOSITION APPROACHES IN A SINGLE MACHINE SCHDULING PROBLEM
Jeyaveerasingam George ShanthikumarJohn Alan Buzacott
Author information
JOURNAL FREE ACCESS

1982 Volume 25 Issue 1 Pages 29-47

Details
Abstract
A condition is given to decompose a large scheduling problem into two or more scheduling problems of smaller size. The applicability of the decomposition approach to scheduling problems is illustrated through the single machine scheduling problem n/1/F_w|T_<max> = 0, minimizing the weighted flow time with zero maximum tardiness, and a branch and bound algorithm incorporating the decomposition principle is presented to obtain the optimal schedule. This algorithm is then extended to obtain the optimal schedule to the single machine scheduling problem n/1/F_w|T_<max'> minimizing the weighted flow time with minimum/maximum tardiness, by reducing n/1/F_w|T_<max> = 0.
Content from these authors
© 1982 The Operations Research Society of Japan
Previous article Next article
feedback
Top